MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number 11403002
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A territory manager reported an end user experienced an issue when using a fiber from a nevertouch 65cm kit w/gripper and rfid tag kit.The physician treated the first vein successfully with the laser fiber.All components were removed and set back on the sterile field in preparation for treatment of a second vein.While removing the laser fiber from the sheath, the 'gold jacket tip' came off inside the sheath.This occurred outside of the patient and the patient was unaffected.The physician used a new laser fiber to successfully treat the second vein segment.
 
Additional Manufacturer Narrative
The customer's reported complaint of the gold tip detached from the fiber's shaft tip was confirmed.The most likely root cause for the tip detaching is dried blood on tip from first ablation that was not removed prior to pulling fiber back through tre-sheath.During a procedure, it is common for blood and biological matter to form on the tip tube due to heating that can occur in that area from the laser energy, as well as to migrate into the distal end of the tre sheath.That appears to be the case in this incident, as there was also significant biological material on the od of the gold tip.It is probable that when the fiber assembly was withdrawn back through the tre sheath for cleaning after the initial procedure, significant withdrawal force was applied to overcome interference encountered between the gold tip tube and tre sheath id due to a buildup of dried blood on the outer surface of the gold tip tube and a buildup of blood and / or biological matter inside the tre sheath, causing the tube to separate from the fiber.The deep indentation in the fiber's distal buffer layer and presence of adhesive indicates the gold tip was securely crimped into place during assembly.This is supported by the fact that the fiber was used to ablate the first vein with no issues.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.Prior to packaging, all components are inspected for damage.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use (16900393-01) which is supplied to the end user with this catalog number contains the following statement "avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a diameter of 16cm." the user manual (man/31/0075), which is supplied to the end user with this unit, states "before using a fiber, check it carefully for any signs of damage during storage or transit.Protective caps should be in place over sma connectors.Do not use if there is any sign of damage." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18444411
Report Number1319211-2024-00002
Device Sequence Number7867317
Product Code GEX
UDI-Device IdentifierH787114030020
UDI-PublicH787114030020
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number11403002
Device Lot Number5806446
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer04/11/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown